Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Movement Disorders

Movement Disorders Including essential tremor, dystonia and Restless Leg Syndrome (RLS).

Ocular tic after Adderall

Reply
Thread Tools Display Modes
Unread 12-22-2012, 10:18 PM   #1
Lisamc
New Member
 
Join Date: Dec 2012
Posts: 2
Frown Ocular tic after Adderall

Hi everyone. I'm new to this site. I have a nine year old son who was just recently prescribed Adderall to help him focus at school. Before Adderall, he couldn't seem to stay on task long enough to complete his assignments so he was failing several classes. We felt medication was a last resort after trying psychologists, tutoring, changing his diet, vitamins, ect...

He was on the medication for 8 days. He started blinking a lot around day six and then by day 8 he had developed some sort of tic where his eyes involuntarily roll rapidly up and to the left. He simultaneously jerks his head upward trying to correct his vision. We immediately stopped the medication. That was 7 days ago and he is still having this issue. Sometimes it happens every few seconds and sometimes a minute or two will go by between episodes. He's unable to read much of the time because of this because he can't keep his eyes fixed and focused.

I'm utterly beside myself with guilt. I fear rather than helping my son focus at school, I've actually caused him to develop a permanent disability.

We have an appointment scheduled with a pediatric neurologist January 3rd, but I've come here for additional support. I've been desperately scouring the Internet for a week looking for answers. From what I've read, it seems that stimulant drugs can uncover underlying issues, but I haven't found any cases where tics have begun this suddenly. If anyone has any insights to offer, please reply. I'd like to go to the neurologist as educated as possible.
Lisamc is offline   Reply With Quote
Unread 01-23-2013, 03:41 PM   #2
Lara
Moderator
Community Welcome Team
Community Support Team
 
Lara's Avatar
 
Join Date: Sep 2006
Location: Au
Posts: 4,495
Default

Hi Lisa, I'm very sorry not to have replied before now just came across your message here. From what I know, Adderall has been known to worsen tics in people who already have a tic 'disorder'. Is it possible your son had any tics prior to starting this medication?

Here's a list of common (but not all) types of tics.
Leslie Packer TS Plus - Chart of Common Tics pdf

I hope you get back and let us know how you got on with the doctor. How's your son doing now?
__________________

.


.


.


.


.
Lara is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Adderall or Concerta? daisy.girl Multiple Sclerosis 11 09-28-2012 10:20 AM
FDA: Counterfeit Adderall May Be Lurking Online NewsBot Health News Headlines 0 05-30-2012 02:00 PM
Your Health at Risk with Adderall (Topix) NewsBot Health News Headlines 0 11-19-2010 05:51 AM
Now trying Adderall Snoopy Multiple Sclerosis 11 08-10-2009 11:36 AM
MS Fatigue and Adderall or Ritalin SweetP Multiple Sclerosis 8 01-26-2009 08:55 AM


All times are GMT -5. The time now is 07:21 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives